MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was wasted during surgery.The bag tore and vitrectomy was needed.No further patient injury occurred.No other information was provided.
 
Additional Manufacturer Narrative
Date of event: unknown/not provided.Implant date: if implanted; give date: unknown/not provided.Explant date: if explanted; give date: unknown/not provided.Device evaluated by mfr: the intraocular lens (iol) was not received for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: additional information was provided with the product return evaluation.Date of event, patient identifiers, and surgeon's name were provided.Additionally, it was reported that in the surgeon's opinion, "other" caused or contributed to the event.And that the performance of the device did not cause or contribute to a serious patient injury.The event was observed during surgery.The following sections have been updated accordingly: section a2: age/date of birth: : 76 years old, dob: (b)(6) 1946.Section a3: sex/gender: female.Section b3: date of event: 3/29/2022.Section e1: last name: (b)(6) dr.Section e2: health professional? yes.Section e3: physician.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 5/12/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of the original lens case.Visual inspection under magnification revealed that the lens was received coated in viscoelastic residue and with both haptics stuck to the optic body.The lens was cleaned and, the haptics unfolded.However, lens damage from the lens being folded was identified.No issues that could contribute to a capsular bag puncture could be identified.The complaint issue (unplanned vitrectomy and capsule tear) was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14214967
Report Number3012236936-2022-01111
Device Sequence Number4193959
Product Code HQL
UDI-Device Identifier05050474531628
UDI-Public(01)05050474531628(17)260225
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model NumberZCB00
Device Catalogue NumberZCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age76 YR
Patient SexFemale